Alert archive / Maryland / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 13, NWS Baltimore/Washington

April 1, 20166 counties in Maryland; Loudoun County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Apr 1, 2016, 4:49 PM EDT for 6 counties in Maryland; Loudoun County, Virginia. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2016, 4:49 PM EDT (20:49 UTC)
Expired
Apr 1, 2016, 5:03 PM EDT
In force
14 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Baltimore County, MD, Carroll County, MD, Frederick County, MD, Howard County, MD, Montgomery County, MD, Washington County, MD, Loudoun County, VA

The radar

The Sterling radar (KLWX), 43 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

021 
WUUS51 KLWX 012049
SVRLWX
MDC005-013-021-027-031-043-VAC107-012115-
/O.NEW.KLWX.SV.W.0013.160401T2049Z-160401T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
449 PM EDT FRI APR 1 2016

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BALTIMORE COUNTY IN NORTHERN MARYLAND...
  CENTRAL CARROLL COUNTY IN NORTH CENTRAL MARYLAND...
  NORTHWESTERN HOWARD COUNTY IN CENTRAL MARYLAND...
  SOUTHEASTERN WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND...
  NORTHWESTERN MONTGOMERY COUNTY IN CENTRAL MARYLAND...
  SOUTHERN FREDERICK COUNTY IN NORTH CENTRAL MARYLAND...
  NORTHEASTERN LOUDOUN COUNTY IN NORTHERN VIRGINIA...

* UNTIL 515 PM EDT

* AT 449 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR POINT OF ROCKS...OR 7 MILES
  SOUTHWEST OF HARRY GROVE STADIUM...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FREDERICK...WESTMINSTER...DAMASCUS...HARRY GROVE STADIUM...ELDERSBURG...
  BALLENGER CREEK...MOUNT AIRY...BRUNSWICK...WALKERSVILLE...SYKESVILLE...
  BRADDOCK HEIGHTS...OAKLAND...NEW MARKET...CLOVER HILL...POINT OF ROCKS...
  LINGANORE-BARTONSVILLE...DISCOVERY-SPRING GARDEN...GREEN VALLEY...
  GAMBER AND ADAMSTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3914 7758 3936 7771 3967 7701 3944 7683
TIME...MOT...LOC 2049Z 240DEG 49KT 3931 7749 

$$

RCM
1 follow-up statement
608 
WWUS51 KLWX 012103
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
503 PM EDT FRI APR 1 2016

MDC005-013-021-027-031-043-VAC107-012112-
/O.CAN.KLWX.SV.W.0013.000000T0000Z-160401T2115Z/
BALTIMORE MD-CARROLL MD-HOWARD MD-WASHINGTON MD-MONTGOMERY MD-
FREDERICK MD-LOUDOUN VA-
503 PM EDT FRI APR 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BALTIMORE COUNTY
IN NORTHERN MARYLAND...CENTRAL CARROLL COUNTY IN NORTH CENTRAL
MARYLAND...NORTHWESTERN HOWARD COUNTY IN CENTRAL MARYLAND...
SOUTHEASTERN WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND...
NORTHWESTERN MONTGOMERY COUNTY IN CENTRAL MARYLAND...SOUTHERN
FREDERICK COUNTY IN NORTH CENTRAL MARYLAND AND NORTHEASTERN LOUDOUN
COUNTIES IN NORTHERN VIRGINIA IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3914 7758 3936 7771 3967 7701 3944 7683
TIME...MOT...LOC 2100Z 240DEG 49KT 3940 7728 

$$

RCM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 2:58 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 1, 2:58 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
258 PM EDT FRI APR 1 2016

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTH OF THE AREA THIS EVENING. A WAVE OF
LOW PRESSURE WILL PASS BY TO OUR SOUTH ALONG THE BOUNDARY LATE
TONIGHT INTO SATURDAY...AND A REINFORCING COLD FRONT WILL PASS
THROUGH SATURDAY EVENING. HIGH PRESSURE WILL BUILD OVERHEAD SUNDAY
INTO SUNDAY NIGHT. ANOTHER COLD FRONT WILL PASS THROUGH MONDAY
AFTERNOON. HIGH PRESSURE WILL RETURN FOR TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A COLD FRONT IS MOVING THROUGH THE SHENANDOAH VALLEY EARLY THIS
AFTERNOON. A SOUTHERLY FLOW BETWEEN THE COLD FRONT AND HIGH
PRESSURE OVER THE CENTRAL ATLANTIC HAS USHERED IN WARM AND MOIST
AIR OVER THE AREA. THE POTENT DRY SLOT HAS ALLOWED FOR SUNSHINE
WHICH HAS CAUSED TEMPS TO RISE INTO THE UPPER 70S AND LOWER 80S
FOR MOST LOCATIONS.

THE COLD FRONT WILL PASS THROUGH THE WASHINGTON AND BALTIMORE
METROPOLITAN AREAS BETWEEN 2 AND 5 PM...BEFORE PASSING THROUGH
SOUTHERN MARYLAND THIS EVENING.

DEWPOINTS IN THE 60S AHEAD OF THE FRONT ALONG WITH THE WARM
AIRMASS WILL LEAD TO SOME INSTABILITY THIS AFTERNOON INTO THIS
EVENING ALONG AND AHEAD OF THE FRONT. LATEST MESOANALYSIS  SHOWS
AROUND 500 J/KG OF MLCAPE AHEAD OF THE BOUNDARY AND THE 12Z
MODIFIED KIAD RAOB SHOWS AROUND 1KJ/KG OF MLCAPE AHEAD OF THE
BOUNDARY THAT DEVELOPS NEAR AND EAST OF THE BLUE RIDGE MOUNTAINS.
CAPE IS SKINNY AND DRY AIR ALOFT MAY ENTRAIN INTO UPDRAFTS
KEEPING MOST STORMS BELOW SEVERE LEVELS. HOWEVER...THE SHEAR
PROFILES ARE STRONG AND WITH DRY AIR ALOFT IF ANY REFLECTIVITY
CORES DO DEVELOP...THEN LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL
ARE POSSIBLE. THE BEST CHANCE FOR A STRONGER THUNDERSTORM WILL BE
NEAR AND EAST OF THE BLUE RIDGE MOUNTAINS. DO THINK THAT COVERAGE
OF CONVECTION WILL BE LIMITED...ISOLATED TO SCATTERED DUE TO WEAK
FORCING ALONG THE FRONT AND THE STRONG DRY SLOT OVERHEAD AT THE
SAME TIME.

A WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE BOUNDARY TO THE
SOUTH OVERNIGHT. HIGH AND MID-LEVEL CLOUDS WILL INCREASE TONIGHT
WELL AHEAD OF THIS SYSTEM AND A PERIOD OF RAIN IS LIKELY TO BREAK
OUT OVERNIGHT ACROSS SOUTHERN MARYLAND. ELSEWHERE...DRY CONDITIONS
ARE LIKELY TO PERSIST BUT SOME LIGHT RAIN MAY MOVE INTO CENTRAL
VIRGINIA TOWARD SUNRISE.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE WAVE OF LOW PRESSURE WILL PASS BY TO OUR SOUTH BY MID-MORNING
SATURDAY AND A POTENT JETMAX IN THE SOUTHWEST FLOW ALOFT WILL ALSO
MOVE THROUGH THE AREA DURING THIS TIME. A PERIOD OF RAIN IS LIKELY
IN SOUTHERN MARYLAND TOWARD THE I-95 CORRIDOR. THE RAIN MAY MAKE
IT FARTHER WEST FOR A COUPLE HOURS TO NEAR THE BLUE RIDGE AND
CATOCTIN MOUNTAINS. RAINFALL AMOUNTS FOR MOST AREAS WILL BE
LIGHT...GENERALLY LESS THAN ONE-TENTH OF AN INCH.
HOWEVER...RAINFALL AMOUNTS AROUND ONE-QUARTER INCH ARE POSSIBLE IN
SOUTHERN MARYLAND.

CLOUDS AND RAIN WILL DISSIPATE QUICKLY LATE SATURDAY MORNING
PERHAPS INTO EARLY SATURDAY AFTERNOON. COLD ADVECTION BEHIND THE
BOUNDARY WILL ALLOW FOR MORE SEASONABLE CONDITIONS SATURDAY WITH
MAX TEMPS IN THE 60S FOR MOST LOCATIONS.

A STRONG REINFORCING COLD FRONT WILL PASS THROUGH THE AREA
SATURDAY NIGHT. A FEW SHOWERS ARE POSSIBLE WITH THE FRONTAL
PASSAGE...AND SOME SNOW SHOWERS ARE LIKELY ALONG AND WEST OF THE
ALLEGHENY FRONT WITH ACCUMULATIONS LIKELY ABOVE 2500 FEET.
HOWEVER...THE MAIN THREAT WILL BE STRONG WINDS WITH THE PRESSURE
SURGE ALONG WITH VERY COLD CONDITIONS FOR THIS TIME OF YEAR. A
STRONG PRESSURE SURGE AND DEEP MIXING MAY CAUSE WINDS TO GUST
AROUND 50 TO EVEN 60 MPH LATE SATURDAY EVENING INTO SUNDAY MORNING
BEHIND THE COLD FRONT. THE STRONGEST WINDS ARE MOST LIKELY ACROSS
NORTHERN AND CENTRAL MARYLAND INTO THE BALTIMORE AND WASHINGTON
METROPOLITAN AREAS. THIS IS WHERE MOST GUIDANCE TRACKS THE
STRONGEST WINDS ALOFT THAT WOULD HAVE THE POTENTIAL TO MIX DOWN.
TEMPS WILL DROP SHARPLY INTO THE TEENS AND 20S IN THE MOUNTAINS
AND UPPER 20S TO MIDDLE 30S ELSEWHERE. A FREEZE WATCH IS IN EFFECT
OVERNIGHT FOR THE SHENANDOAH VALLEY ACROSS NORTH-CENTRAL MARYLAND
INTO THE SOME OF SUBURBS OF WASHINGTON AND BALTIMORE.

CANADIAN HIGH PRESSURE WILL BUILD TOWARD THE AREA SUNDAY...BUT
GUSTY WINDS WILL CONTINUE. THE STRONGEST WINDS ARE LIKELY SUNDAY
MORNING. THE WIND WATCH CONTINUES THROUGH SUNDAY MORNING. BLUSTERY
AND COLD CONDITIONS ARE EXPECTED...DESPITE SUNSHINE. HIGH PRESSURE
WILL REMAIN OVERHEAD SUNDAY NIGHT...BRINGING DRY AND CHILLY
CONDITIONS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL SAG ACROSS THE REGION
MONDAY AND MONDAY NIGHT...BRINGING A CHANCE FOR RAIN SHOWERS ACROSS
MUCH OF THE CWA. WINDS WILL BECOME GUSTY AHEAD OF THE FRONT AND
BEHIND THE FRONT AS WELL.

HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY AND TUESDAY
NIGHT...BRINGING IN COOLER AND DRIER AIR WHICH WILL LEAD TO MUCH
BELOW NORMAL TEMPERATURES...NEARLY 15 TO 20 DEGREES BELOW NORMAL.
COLD TEMPERATURES AND DRY AIR WILL LINGER WEDNESDAY AS HIGH PRESSURE
MOVES OFF OF THE COAST. A MODEST SOUTHERLY FLOW WILL DEVELOP DURING
THE DAY INTO WEDNESDAY NIGHT.

THE CHANCE OF RAIN SHOWERS RETURNS WEDNESDAY NIGHT WITH A BETTER
CHANCE OF RAIN SHOWERS OR PERHAPS A THUNDERSTORM THURSDAY AS A COLD
FRONT APPROACHES WITH GOOD UPPER LEVEL ENERGY SUPPORT.

THE THREAT FOR ADDITIONAL RAIN SHOWERS OR THUNDERSTORMS WILL LINGER
THURSDAY NIGHT AND FRIDAY WITH ADDITIONAL UPPER LEVEL ENERGY
PIVOTING FROM THE OHIO VALLEY TO THE MID-ATLANTIC.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS EXPECTED FRIDAY THROUGH SUNDAY NIGHT. GUSTY
SOUTHWEST WINDS WILL DIMINISH AROUND SUNSET THIS EVENING. ISOLATED
TO SCATTERED THUNDERSTORMS MAY IMPACT THE TERMINALS UNTIL AROUND
23Z. AFTER THAT...CONVECTION SHOULD DISSIPATE AND MOVE OFF TO THE
EAST. ANY THUNDERSTORMS THAT DO OCCUR MAY CONTAIN GUSTY WINDS AND
HAIL...BUT COVERAGE WILL BE LIMITED DUE TO WEAK INSTABILITY AND
PLENTY OF DRY AIR AND SUBSIDENCE ALOFT.

A WAVE OF LOW PRESSURE WILL PASS BY TO THE SOUTH LATE TONIGHT INTO
SATURDAY MORNING. A PERIOD OF RAIN IS POSSIBLE MAINLY ACROSS THE
EASTERN TERMINALS. RAINFALL AMOUNTS WILL BE LIGHT AND VFR
CONDITIONS ARE LIKELY TO PREVAIL. STILL CANNOT COMPLETELY RULE OUT
MVFR CIGS/VSBYS IN ANY RAIN THAT DEVELOPS.

WESTERLY WINDS WILL GUST AROUND 20 TO 25 KNOTS SATURDAY AFTERNOON
INTO SATURDAY EVENING. A POTENT COLD FRONT WILL PASS THROUGH LATE
SATURDAY EVENING AND STRONG NORTHWEST WINDS ARE EXPECTED BEHIND
THAT BOUNDARY WITH GUSTS 40 TO 50 KNOTS POSSIBLE INTO SUNDAY
MORNING. HIGH PRESSURE WILL BUILD OVERHEAD SUNDAY NIGHT.

MVFR TO IFR CONDITIONS POSSIBLE WITH A CHANCE OF RAIN SHOWERS AS A
COLD FRONT SAGS SOUTH ACROSS THE REGION MONDAY AND MONDAY NIGHT.
WINDS SOUTHWEST 10 TO 15 KNOTS GUSTS 20 TO 25 KNOTS MONDAY BECOMING
NORTHWEST 10 TO 15 KNOTS GUSTS 20 TO 25 KNOTS MONDAY NIGHT.

&&

.MARINE...
A SMALL CRAFT ADVISORY CONTINUES UNTIL 9 PM THIS EVENING. WINDS
SHOULD DECREASE QUICKLY THIS EVENING DUE TO THE LOSS OF MIXING AND
A WEAKENING PRESSURE GRADIENT. A COUPLE SHOWERS AND THUNDERSTORMS
ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING.
GUSTY WINDS AND HAIL ARE POSSIBLE...BUT COVERAGE WILL LIKELY BE
LIMITED.

WESTERLY WINDS WILL INCREASE SATURDAY AFTERNOON DUE TO A DEEP
MIXING LAYER. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NORTHERN
PORTIONS OF THE WATERS DURING THIS TIME. A STRONG COLD FRONT WILL
PASS THROUGH THE WATERS LATE SATURDAY EVENING. STRONG WINDS ARE
EXPECTED BEHIND THE FRONT WITH GUSTS AROUND 40 KNOTS LIKELY AND
GUSTS AROUND 50 KNOTS POSSIBLE. A GALE WARNING IS IN EFFECT AND A
STORM WARNING MAY BE NEEDED FOR PORTIONS OF THE WATERS OVERNIGHT
SATURDAY INTO SUNDAY MORNING. WINDS WILL GRADUALLY DIMINISH SUNDAY
AFTERNOON INTO SUNDAY NIGHT.

SMALL CRAFT ADVISORY CONDITIONS POSSIBLE MONDAY AND GALE FORCE
WINDS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY BEHIND A COLD FRONT.

&&

.FIRE WEATHER...
DEPENDING ON FUEL MOISTURE VALUES RED FLAG CONDITIONS APPEAR
LIKELY SUN AS VERY DRY AIR (DEWPOINTS IN THE MID TEENS) MIXES DOWN
IN STRONG NW WINDS. MIN RH WILL BE IN THE 15-25%. 20+ MPH WINDS
EXPECTED OVER NRN VA AND ALL OF MD. LOWEST FUEL MOISTURE VALUES
EXPECTED OVER WRN MD...ERN WV PANHANDLE AND AND WRN VA WHERE
ENSEMBLE GUIDANCE SHOWS A MINIMA IN RAINFALL THROUGH 12Z SUN. VERY
DRY AGAIN TUE BEHIND ANOTHER STRONG CDFNT. IT DOESN'T APPEAR THIS
SAME AREA WILL RECEIVE ENOUGH RAIN MON-MON NIGHT TO INCREASE FUEL
MOISTURE VALUES SIGNIFICANTLY.

&&

.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES ARE AROUND ONE-HALF FOOT ABOVE NORMAL. A WESTERLY
COMPONENT TO THE WIND WILL CAUSE ANOMALIES TO DROP CLOSER TO
NORMAL THROUGH SATURDAY. A STRONG NORTHWEST WIND BEHIND A COLD
FRONT WILL CAUSE BLOWOUT CONDITIONS LATE SATURDAY NIGHT AND
SUNDAY. WATER LEVELS OF 2 FEET BELOW NORMAL ARE POSSIBLE.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
     FOR DCZ001.
MD...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
     FOR MDZ003>006-503-505-507.
     HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
     FOR MDZ003>006-011-013-014-018-501>508.
VA...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
     FOR VAZ025>031-040-501-505>508.
     HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
     FOR VAZ028-031-053-054-505-506.
WV...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
     FOR WVZ051>053.
     HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
     FOR WVZ050>053-503-504.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
     ANZ530>543.
     SMALL CRAFT ADVISORY FROM 1 PM TO 6 PM EDT SATURDAY FOR
     ANZ530>532-535-538>540.
     GALE WARNING FROM 6 PM SATURDAY TO 6 AM EDT SUNDAY FOR
     ANZ530>543.

&&

SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...KLW
AVIATION...BJL/KLW
MARINE...BJL/KLW
FIRE WEATHER...LFR
TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Apr 1, 2:31 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
231 PM EDT FRI APR 1 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-021000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
231 PM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS OVER THE WATERS MAY PRODUCE STRONG WIND GUSTS AND
MAY REQUIRE SPECIAL MARINE WARNINGS LATE THIS AFTERNOON THROUGH
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A GALE WARNING IS IN EFFECT FOR THE WATERS SATURDAY NIGHT. STORM
FORCE WINDS ARE POSSIBLE OVER THE WATERS OVERNIGHT SATURDAY
INTO SUNDAY MORNING. A GALE WARNING MAY BE NEEDED FOR PORTIONS OF
THE WATERS MONDAY NIGHT INTO TUESDAY.

A HIGH WIND WATCH IS IN EFFECT FOR THE WASHINGTON AND BALTIMORE
METROPOLITAN AREAS AS WELL AS PORTIONS OF SOUTHERN MARYLAND LATE
SATURDAY EVENING THROUGH SUNDAY MORNING. WIND GUSTS UP TO 60 MPH
ARE POSSIBLE DURING THIS TIME. ELSEWHERE...WIND GUSTS AROUND 50
MPH ARE POSSIBLE DURING THIS TIME.

SUB-FREEZING TEMPERATURES ARE POSSIBLE LATE SUNDAY NIGHT INTO
MONDAY MORNING...AND ARE LIKELY DURING THE OVERNIGHT AND EARLY
MORNING HOURS MONDAY THROUGH WEDNESDAY. FREEZE WATCHES AND
WARNINGS MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-021000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
231 PM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH WIND WATCH IS IN EFFECT FOR NORTHERN AND CENTRAL
MARYLAND...NORTHERN VIRGINIA AND PORTIONS OF EASTERN WEST
VIRGINIA SATURDAY EVENING THROUGH SUNDAY MORNING. WIND GUSTS UP
TO 60 MPH ARE POSSIBLE DURING THIS TIME. ELSEWHERE...WIND GUSTS
AROUND 50 MPH ARE POSSIBLE DURING THIS TIME.

A FREEZE WATCH IS IN EFFECT FOR NORTHERN VIRGINIA...THE SHENANDOAH
VALLEY...NORTHERN MARYLAND AND THE EASTERN WEST VIRGINIA PANHANDLE
LATE SATURDAY NIGHT INTO SUNDAY MORNING.

SUB-FREEZING TEMPERATURES ARE POSSIBLE LATE SUNDAY NIGHT INTO
EARLY MONDAY MORNING...AND ARE LIKELY DURING THE OVERNIGHT AND
MORNING HOURS MONDAY THROUGH WEDNESDAY. FREEZE WATCHES AND
WARNINGS MAY BE REQUIRED FOR AREAS WITH AN ACTIVE GROWING SEASON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 1, 4:22 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
422 PM EDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             COVESVILLE              37.89N  78.70W
04/01/2016  E1.00 INCH       ALBEMARLE          VA   PUBLIC

            COVESVILLE STORE

&&

EVENT NUMBER LWX1603598

JACKSON

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 2:29 PM EDTFreeze WatchLWXBaltimore, Carroll, Frederick, Harford, Howard, Montgomery and 1 more14 hr
Apr 1, 2:29 PM EDTHigh Wind WatchLWXAllegany, Anne Arundel, Baltimore, Calvert, Carroll, Frederick and 6 more14 hr
Apr 1, 4:21 AM EDTSmall Craft AdvisoryLWX38 hr
Apr 1, 2:11 PM EDTGale WarningLWX33 hr
Apr 1, 4:01 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson, City of Charlottesville29 min
Apr 1, 7:21 PM EDTSpecial Marine WarningLWX84 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2016Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.